West Virginia, 2025

Hail and Damaging Winds in West Virginia, April 14, 2025

April 14, 2025 · NWS RLX · 61 events in 17 counties and zones

A digging low pressure system and its attendant frontal boundary served up strong thunderstorms across the state of West Virginia on the afternoon of April 14th. Storms first formed over the lower Ohio Valley during the late morning hours and then tracked into West Virginia for the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$26,000
Crop damage
None recorded
Events
61

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A digging low pressure system and its attendant frontal boundary served up strong thunderstorms across the state of West Virginia on the afternoon of April 14th. Storms first formed over the lower Ohio Valley during the late morning hours and then tracked into West Virginia for the afternoon and evening hours. Damaging winds and large hail were noted within the strongest storms. A swath of large hail between 1.5 to 2.25 inches fell over Cabell County and across the Kanawha Valley into the foothills of the Appalachian mountains. Tree and power line damage was also observed within the strongest storms that afternoon before activity quickly dashed east of the mountains by that evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 14, 2:29 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 14, 2:29 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
329 PM EDT Mon Apr 14 2025

.SYNOPSIS...
Strong warming this afternoon ahead of a cold front this evening,
with the potential for severe storms. Chilly Tuesday/Wednesday,
warm-up thereafter. Next system near the end of the week.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 330 PM Monday...

As storms begin to fire up across central Ohio with the
expectation of an eastward storm motion, a Severe Thunderstorm
Watch has been put into effect for the entire Charleston, WV
forecast area through 11 PM this evening.

As of 1228 PM Monday...

An approaching cold front and an upper level trough will provide
moisture and forcing necessary to promote scattered showers and
thunderstorms this afternoon and evening.

SPC mesoanalysis show MLCAPE reaching 1000 J/Kg, deep layered shear
about exceeding 50 knots, and PWATs around 1.6 inches are +2
standard deviation from normal. These ingredients will pose a threat
for severe thunderstorms capable to produce damaging winds of 65-70
mph, large hail of 1-2 inches in diameter and a few tornadoes.
SPC has upgraded an area of Enhance Risk for severe thunderstorms
across most of West Virginia through late this evening.

Latest hi-resolution models suggest strong to severe convection
developing around 4 PM, to affect the Tri-state area this
afternoon, and then spreading east to affect West Virginia this
afternoon and evening. Locally heavy downpours are also
expected. Each individual convective line or storms will move
quickly east limiting flooding concerns. The severe threat will
diminish in intensity and coverage around 03Z or 11 PM.

Expect this front to exit east of the Appalachians during the
overnight hours. Meanwhile, showers and thunderstorms will diminish
in intensity and coverage overnight. Wrapped around light showers
will continue as the back edge of the upper trough continues
overhead into Tuesday. This light precipitation could transition
into snow showers along the northeast mountains by Tuesday evening.

H850 winds increase up to 50 knots under CAA close of the triple
point of the system as it passes through. Therefore, expect
strong gusty winds to mix down and produce up to 50 mph wind
gusts mainly along the higher terrain. Therefore, a Wind
Advisory remains in effect from Tuesday morning through
Wednesday afternoon.

Despite of CAA aloft, high dewpoints will keep tonight's
temperatures into the upper 40s lowlands, ranging into the upper 30s
northeast mountains. With relatively cold air in place, highs for
Tuesday will generally be in the 50s, except lower 40s
northeast mountains.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 1221 PM Monday...

Upslope snow showers will continue through early Wednesday morning
in the highest mountain ridges with a slushy 1-2 inches possible on
the grass by daybreak Wednesday across portions of Randolph and
Pocahontas counties. Low- to- mid level dry air will then move
in from the west. With an upper- level trough still lingering
over the eastern United States Wednesday, temperatures will
still feel quite chilly. Morning lows will likely be in the
upper 30s to lower 40s, and some morning frost cannot be ruled
out across portions of southeast Ohio, where the growing season
has already begun. Afternoon highs will only be in the 50s
areawide. Windy conditions will continue across the higher
elevations into the early afternoon, before diminishing as low
pressure over southern Quebec, Canada finally pushes away to the
east. Dry weather is expected Wednesday with sunshine and some
clouds.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 1221 PM Monday...

Things will begin to warm up again Thursday as an upper-level ridge
builds in from the west. Temperatures will reach the middle to upper
60s by Thursday afternoon, closer to normal for mid-April. The
summer-like warmth will return Friday as the upper-level ridge axis
moves over our area, and temperatures will reach the lower 80s
across the lowlands by Friday afternoon.

Another cold front will approach Saturday, bringing the next
chance of showers and thunderstorms. Strong thunderstorms could
be possible Saturday, depending on the timing and location of
the front. Plenty of model discontinuity exists this far out, so
the details are uncertain at this time. In addition, some
models keep the front nearby Sunday, so we kept slight chance
PoPs in the forecast, given the uncertainty.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 130 PM Monday...

The period will start with widespread VFR conditions across all
terminals. Then, strong to severe convection is anticipated to
develop as a cold front approaches from the west this afternoon.
CAMs guidance suggests convection could arrive at HTS and PKB around
20-22Z, before spreading east to affect the rest of terminals
through this evening. Have coded TEMPO groups to time stronger
thunderstorms at different sites. Expect strong gusty winds,
localized heavy downpours, and reductions in visibility (IFR) with
the stronger showers or storms. Convective elements will affect the
eastern sites such as BKW and EKN from 23Z through 03Z this evening.

MVFR/IFR post rain visibility will be common over areas that receive
rainfall. Winds will also pick up by afternoon and evening as H850
winds increase to 45 knots under CAA. Coded sub-severe with gusts at
terminals for now, up to 35 knots as it remains uncertain whether or
not severe storms may hit terminals directly.

Conditions may remain MVFR overnight post rainfall low stratus
mainly along the mountains.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Precipitation timing and onset of sub-VFR
CIGs may vary from the forecast. Gusty winds will fluctuate
through tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
EDT 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
CRW CONSISTENCY  H    H    H    H    M    L    H    M    H    H    H    H
HTS CONSISTENCY  H    H    H    M    L    M    L    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    M    M    H    M    H    M    H
EKN CONSISTENCY  H    H    H    H    M    L    M    H    H    M    M    H
PKB CONSISTENCY  H    H    M    M    M    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    M    M    H    H    H    M    H    H

AFTER 18Z TUESDAY...
IFR possible in the mountains with snow showers Tuesday evening
into Wednesday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory from 10 AM Tuesday to 2 PM EDT Wednesday for
     WVZ523-526.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JZ/JMC
NEAR TERM...MEK/ARJ
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...ARJ
Hazardous weather outlook, Apr 14, 2:27 PM EST, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
327 PM EDT Mon Apr 14 2025

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-524-525-151930-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
327 PM EDT Mon Apr 14 2025

...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Winds in excess of 35mph are possible on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523-526-151930-
Northwest Pocahontas-Southeast Randolph-
327 PM EDT Mon Apr 14 2025

...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 2 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

The radar

The Charleston,WV radar (KRLX), 56 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

44 hail, 17 thunderstorm wind. Local standard time, as filed.

Hail, Cabell

When
April 14, 4:03 PM EST
Where
Cabell County, 0.69 mi S of Crown City
Measured
1.25 in hail
Reported by
Public
Coordinates
38.570, -82.280

Hail, Cabell

When
April 14, 4:04 PM EST
Where
Cabell County, 0.69 mi S of Lesage
Measured
2 in hail
Reported by
Public
Coordinates
38.510, -82.300

Hail, Cabell

When
April 14, 4:04 PM EST
Where
Cabell County, Green Bottom
Measured
2.25 in hail
Reported by
Public
Coordinates
38.550, -82.280

Hail, Cabell

When
April 14, 4:05 PM EST
Where
Cabell County, 1.38 mi S of Lesage
Measured
1.25 in hail
Reported by
Public
Coordinates
38.500, -82.300

Hail, Putnam

When
April 14, 4:21 PM EST
Where
Putnam County, 0.54 mi E of Hurricane
Measured
1.75 in hail
Reported by
Public
Coordinates
38.430, -82.020

Hail, Putnam

When
April 14, 4:23 PM EST
Where
Putnam County, Mt Vernon
Measured
1.5 in hail
Reported by
Public
Coordinates
38.450, -81.950

Hail, Putnam

When
April 14, 4:24 PM EST
Where
Putnam County, 1.62 mi W of Mt Vernon
Measured
1.75 in hail
Reported by
Public
Coordinates
38.450, -81.980

Hail, Putnam

When
April 14, 4:26 PM EST
Where
Putnam County, 0.54 mi E of Mt Vernon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.450, -81.940

Hail, Putnam

When
April 14, 4:27 PM EST
Where
Putnam County, 1.08 mi W of Mt Vernon
Measured
2 in hail
Property damage
$8,000
Reported by
NWS Employee
Coordinates
38.450, -81.970

Hail, Putnam

When
April 14, 4:31 PM EST
Where
Putnam County, 1.08 mi E of Scott Depot
Measured
1.75 in hail
Reported by
Public
Coordinates
38.450, -81.900

Hail, Kanawha

When
April 14, 4:32 PM EST
Where
Kanawha County, 0.88 mi NE of Fairview
Measured
1 in hail
Reported by
Public
Coordinates
38.440, -81.760

Thunderstorm Wind, Kanawha

When
April 14, 4:32 PM EST
Where
Kanawha County, Sattes
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.380, -81.820

A tree was blown down along Spring Street in Saint Albans.

Hail, Kanawha

When
April 14, 4:33 PM EST
Where
Kanawha County, Marlaing Addition
Measured
1 in hail
Reported by
Public
Coordinates
38.420, -81.850

Hail, Putnam

When
April 14, 4:33 PM EST
Where
Putnam County, 0.54 mi E of Raymond City
Measured
1.75 in hail
Reported by
Public
Coordinates
38.480, -81.810

Hail, Kanawha

When
April 14, 4:37 PM EST
Where
Kanawha County, Fairview
Measured
1.5 in hail
Reported by
Public
Coordinates
38.430, -81.770

Hail, Kanawha

When
April 14, 4:42 PM EST
Where
Kanawha County, 0.54 mi E of Charleston
Measured
1.75 in hail
Reported by
Public
Coordinates
38.350, -81.620

Hail, Kanawha

When
April 14, 4:42 PM EST
Where
Kanawha County, 1.62 mi E of West Charleston
Measured
1.5 in hail
Reported by
Public
Coordinates
38.380, -81.640

Hail, Kanawha

When
April 14, 4:43 PM EST
Where
Kanawha County, 0.88 mi SW of Barlow
Measured
1 in hail
Reported by
Public
Coordinates
38.390, -81.590

Hail, Kanawha

When
April 14, 4:44 PM EST
Where
Kanawha County, 1.08 mi W of (Crw) Yeager Arpt
Measured
1 in hail
Reported by
Public
Coordinates
38.370, -81.620

Hail, Kanawha

When
April 14, 4:49 PM EST
Where
Kanawha County, 0.69 mi S of Pinch
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.410, -81.480

Hail, Kanawha

When
April 14, 4:50 PM EST
Where
Kanawha County, 1.28 mi ENE of Rutledge
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.380, -81.530

Thunderstorm Wind, Wood

When
April 14, 4:57 PM EST
Where
Wood County, 0.87 mi SW of Cool Spgs
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.160, -81.490

In Mineral Wells, a large tree was blown down along a local roadway.

Thunderstorm Wind, Wirt

When
April 14, 4:59 PM EST
Where
Wirt County, 0.54 mi W of Greencastle
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.130, -81.380

A tree was blown down onto the yard of a local home in Greencastle, which also brought down adjacent power lines.

Thunderstorm Wind, Jackson

When
April 14, 5:04 PM EST to 5:08 PM EST
Where
Jackson County, 0.69 mi S of North Ravenswood to Crow Summit
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.960, -81.770

In Ravenswood, a tree was blown down onto Brown Street. Down the road a few miles, another downed tree was draped across Old WV Route 56.

Thunderstorm Wind, Putnam

When
April 14, 5:06 PM EST
Where
Putnam County, Buffalo
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.620, -81.980

A downed tree blocked portions of Buffalo Road for a period of time.

Hail, Clay

When
April 14, 5:07 PM EST
Where
Clay County, 0.54 mi W of Lizemores
Measured
1.75 in hail
Reported by
Public
Coordinates
38.330, -81.180

Hail, Nicholas

When
April 14, 5:08 PM EST
Where
Nicholas County, 0.69 mi S of Open Fork Jct
Measured
1.75 in hail
Reported by
Public
Coordinates
38.240, -81.170

Thunderstorm Wind, Putnam

When
April 14, 5:12 PM EST to 5:18 PM EST
Where
Putnam County, 2.78 mi ENE of Robertsburg to Confidence
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.660, -81.900

A tree was knocked down onto Manila Ridge Road south of Ravenswood. In the town of Confidence, another tree was blown down near McLane Pike.

Hail, Nicholas

When
April 14, 5:13 PM EST
Where
Nicholas County, 1.29 mi ENE of Lockwood
Measured
1.5 in hail
Reported by
Public
Coordinates
38.260, -81.030

Hail, Putnam

When
April 14, 5:14 PM EST
Where
Putnam County, 1.75 mi NW of Liberty
Measured
1.25 in hail
Reported by
Public
Coordinates
38.620, -81.750

Thunderstorm Wind, Jackson

When
April 14, 5:14 PM EST
Where
Jackson County, 0.88 mi SE of Jones Crossing
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.890, -81.610

A large tree brought down power lines onto a local road in Jones Crossing.

Thunderstorm Wind, Jackson

When
April 14, 5:20 PM EST
Where
Jackson County, 1.28 mi ENE of Goldtown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
38.610, -81.630

Numerous trees were blown down onto Highland Farms Road near Kenna.

Thunderstorm Wind, Kanawha

When
April 14, 5:22 PM EST
Where
Kanawha County, 5.61 mi NW of Pocatalico
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.540, -81.740

Downed trees and resulting power line damage in the Pocatalico area caused over 200 local customers to be without power.

Hail, Nicholas

When
April 14, 5:24 PM EST
Where
Nicholas County, 1.29 mi ESE of Summersville Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
38.220, -80.850

Hail, Nicholas

When
April 14, 5:27 PM EST
Where
Nicholas County, 1.09 mi E of Summersville Arpt
Measured
2.25 in hail
Reported by
Public
Coordinates
38.230, -80.850

Hail, Nicholas

When
April 14, 5:29 PM EST
Where
Nicholas County, 0.69 mi S of Mt Nebo
Measured
1 in hail
Reported by
Public
Coordinates
38.190, -80.850

Thunderstorm Wind, Jackson

When
April 14, 5:30 PM EST
Where
Jackson County, 2.27 mi WSW of Kentuck
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.640, -81.640

A tree was blown down onto a local road near Kentuck.

Hail, Kanawha

When
April 14, 5:41 PM EST
Where
Kanawha County, 1.48 mi SSW of Pinch
Measured
0.75 in hail
Reported by
Public
Coordinates
38.400, -81.490

Thunderstorm Wind, Clay

When
April 14, 5:55 PM EST
Where
Clay County, 1.76 mi SW of Maysel
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.460, -81.140

Tree damage in the Maysel community resulted in over 100 local customers to be without power for a period of time.

Hail, Mason

When
April 14, 5:58 PM EST
Where
Mason County, Mt Olive
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.530, -82.070

Thunderstorm Wind, Braxton

When
April 14, 6:03 PM EST
Where
Braxton County, 1.76 mi ESE of Progress
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.740, -80.820

Downed trees and power lines in the Chapel township resulted in over 75 local customers to be without power for a period of time.

Hail, Pocahontas

When
April 14, 6:05 PM EST
Where
Pocahontas County, 2.14 mi NW of Hillsboro
Measured
1.5 in hail
Reported by
911 Call Center
Coordinates
38.150, -80.250

Hail, Pocahontas

When
April 14, 6:05 PM EST
Where
Pocahontas County, 0.88 mi NE of Droop
Measured
1 in hail
Reported by
Public
Coordinates
38.110, -80.270

Thunderstorm Wind, Putnam

When
April 14, 6:12 PM EST to 6:16 PM EST
Where
Putnam County, 0.88 mi SW of Robertsburg to 1.62 mi W of Poca
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.640, -81.960

Near the town of Buffalo, a tree was blown down onto Charleston Road. In Poca, another tree was blown down onto Bills Creek Road.

Hail, Pocahontas

When
April 14, 6:13 PM EST
Where
Pocahontas County, 4.33 mi ESE of Violet
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.120, -80.080

Hail, Webster

When
April 14, 6:15 PM EST
Where
Webster County, 0.54 mi W of Erbacon
Measured
1 in hail
Reported by
Public
Coordinates
38.520, -80.590

Hail, Nicholas

When
April 14, 6:20 PM EST
Where
Nicholas County, 0.69 mi N of Craigsville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.340, -80.650

Hail, Nicholas

When
April 14, 6:23 PM EST
Where
Nicholas County, Craigsville
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
38.330, -80.650

Hail, Webster

When
April 14, 6:26 PM EST
Where
Webster County, 3.04 mi ESE of Gauley Mills
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.330, -80.530

Hail, Cabell

When
April 14, 6:29 PM EST
Where
Cabell County, 0.69 mi N of Cox Lndg
Measured
0.75 in hail
Reported by
Public
Coordinates
38.480, -82.300

Hail, Cabell

When
April 14, 6:33 PM EST
Where
Cabell County, Martha
Measured
1.25 in hail
Reported by
Public
Coordinates
38.380, -82.280

Hail, Putnam

When
April 14, 6:42 PM EST
Where
Putnam County, 0.69 mi S of Hurricane
Measured
0.75 in hail
Reported by
Public
Coordinates
38.420, -82.030

Hail, Kanawha

When
April 14, 6:54 PM EST
Where
Kanawha County, 1.48 mi SSW of Marlaing Addition
Measured
1.25 in hail
Reported by
Public
Coordinates
38.400, -81.860

Hail, Nicholas

When
April 14, 6:59 PM EST
Where
Nicholas County, 1.48 mi SSW of Almoris
Measured
1 in hail
Reported by
Public
Coordinates
38.310, -80.830

Hail, Nicholas

When
April 14, 7:00 PM EST
Where
Nicholas County, 1.76 mi NE of Summersville
Measured
1 in hail
Reported by
Public
Coordinates
38.300, -80.830

Thunderstorm Wind, Raleigh

When
April 14, 7:20 PM EST
Where
Raleigh County, Rock Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.850, -81.450

Multiple trees were blown down along Rock Creek Road in the town of Rock Creek.

Hail, Wayne

When
April 14, 7:41 PM EST
Where
Wayne County, 1.29 mi ESE of Ardel
Measured
1 in hail
Reported by
Public
Coordinates
38.260, -82.430

Thunderstorm Wind, Wyoming

When
April 14, 7:50 PM EST
Where
Wyoming County, 0.55 mi W of Brenton
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.600, -81.640

Two large trees were blown down along Stonecoal Avenue in Brenton.

Hail, Lincoln

When
April 14, 8:15 PM EST
Where
Lincoln County, 1.29 mi ENE of Sumerco
Measured
1 in hail
Reported by
Public
Coordinates
38.240, -81.880

Thunderstorm Wind, Lincoln

When
April 14, 8:15 PM EST
Where
Lincoln County, 1.76 mi NE of Sumerco
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
38.250, -81.880

Numerous trees and power lines were blown down along McCorkle Road near Sumerco.

Thunderstorm Wind, Logan

When
April 14, 8:40 PM EST
Where
Logan County, Chapmanville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.980, -82.020

Several trees were knocked down near Crawkley Creek Road in Chapmanville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2025Every state in 2025This day in weather historyWarnings in West Virginia, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256376, 1256377, 1256378, 1256379, 1256380, 1256381, 1256382, 1256383, 1256384, 1256385, 1256386, 1256424, 1256387, 1256388, 1256389, 1256390, 1256391, 1256392, 1256393, 1256394, 1256395, 1256451, 1256452, 1256427, 1256425, 1256397, 1256398, 1256431, 1256399, 1256400, 1256429, 1256434, 1256436, 1256401, 1256402, 1256403, 1256437, 1256404, 1256440, 1256405, and more.